Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 1, 2008, 5:54 PM CDT for Jasper County, Tyler County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2008, 5:54 PM CDT (22:54 UTC)
- Expired
- Apr 1, 2008, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 012255
SVRLCH
TXC241-457-020000-
/O.NEW.KLCH.SV.W.0047.080401T2254Z-080402T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
554 PM CDT TUE APR 1 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JASPER COUNTY IN SOUTHEAST TEXAS...
NORTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 700 PM CDT
* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES WEST OF SAM RAYBURN DAM...OR ABOUT 8
MILES NORTHEAST OF ROCKLAND...AND MOVING SOUTHEAST AT 19 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAM RAYBURN DAM BY 620 PM CDT...
HAIL UP TO ONE INCHE IN DIAMETER HAS BEEN REPORTED IN ZAVALLA
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3106 9438 3106 9435 3107 9432 3112 9405
3115 9404 3116 9397 3115 9391 3109 9390
3075 9411 3104 9439
TIME...MOT...LOC 2254Z 298DEG 16KT 3108 9425
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:42 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 1, 3:42 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 PM CDT TUE APR 1 2008 .SYNOPSIS... A FADING COLD FRONT WILL ADVANCE THROUGH THE FORECAST AREA THIS EVENING...COMING TO REST OVER THE GULF OF MEXICO...ALONG A LINE FROM CORPUS CHRISTI TO MONTGOMERY ALABAMA BY WEDNESDAY MORNING. INITIAL PRESSURE FALLS ACROSS TEXAS WILL INDUCE THE STATIONARY FRONT TO RETURN NORTH AS A WARM FRONT...MOVING INLAND WEDNESDAY EVENING AND WASHING OUT. SUBSEQUENT PRESSURE RISES ACROSS THE TEXAS PANHANDLE WILL PUSH A STEEPLY-INCLINED COLD FRONT THROUGH THE WESTERN UPPER GULF COAST STATES BY FRIDAY EVENING. && .DISCUSSION... THE COLD FRONT POSITION AROUND MIDAFTERNOON EXTENDS ALONG A LINE FROM TUPELO THROUGH HUNTSVILLE TEXAS...MOVING SOUTH AND EAST. SHOWERS AND THUNDERSTORMS ARE FIRING UP ALONG THE LOUISIANA AND MISSISSIPPI SEGMENT OF THE FRONT. THIS COLD FRONT IS FORECAST TO WEAKEN UPON ENTERING THE FORECAST AREA. THE HIGHEST RAIN CHANCES WILL BE ACROSS EAST CENTRAL AND SOUTH CENTRAL LOUISIANA...WHERE THE FRONTAL SURFACE IS MORE STEEPLY INCLINED. A COOLER DRIER AIR MASS WILL SLOWLY MOVE IN BEHIND THE DEPARTING FRONT. DESPITE THE FRONTAL PASSAGE...THE NOCTURNAL TEMPERATURES WILL BE RUNNING ABOUT 10 DEGREES ABOVE NORMAL...DUE MAINLY TO THE MITIGATING EFFECTS OF MECHANICAL STIRRING AND SURFACE FLUXES OFF A WARM GROUND. ALSO...A POST-FRONTAL STRATUS DECK WILL BE IN PLACE. FOR TOMORROW...RAIN CHANCES WILL REMAIN SLIGHT AS A STABLE POST FRONTAL AIR MASS WILL BE IN PLACE. THE AFTERNOON TEMPERATURES WILL BE RUNNING ABOUT 5 DEGREES ABOVE NORMAL. && .MARINE... SEA FOG IS POSSIBLE LATE WEDNESDAY EVENING INTO THURSDAY MORNING...AS RETURNING MARITIME SUBTROPICAL AIR (WITH DEWPOINTS IN THE LOWER 70S)...SLIDES OVER RELATIVELY COOL SHELF WATERS (SEA SURFACE TEMPERATURES IN THE UPPER 60S). FRESH SOUTHERLY BREEZES WILL KEEP THE ANY FOG PATCHY AT BEST. && .AVIATION... INCOMING POST-FRONTAL STRATUS WILL LOWER CEILINGS INTO THE IFR CATEGORY BY EARLY MORNING...RISING TO THE MVFR CATEGORY BY MIDMORNING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 63 80 66 81 / 20 20 10 10 KBPT 63 77 68 81 / 20 10 10 10 KAEX 60 78 63 84 / 20 20 10 10 KLFT 65 80 66 83 / 30 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && TRARES
Hazardous weather outlook, Apr 1, 5:32 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 AM CDT TUE APR 1 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-021045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 532 AM CDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE AREA TODAY. A WEAK COLD FRONT MOVING SOUTHWARD INTO THE REGION WILL INTERACT WITH THE WARM UNSTABLE AIRMASS IN PLACE TO CAUSE SCATTERED THUNDERSTORMS TO DEVELOP. SOME STORMS COULD POTENTIALLY REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND GUSTY WINDS. ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING AND TONIGHT WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT SIGNIFICANT STORM SYSTEM WILL AFFECT THE AREA FROM FRIDAY INTO EARLY SATURDAY...WHEN A STRONG COLD FRONT PUSHES ACROSS THE REGION BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS ALONG THIS FRONT MAY BE STRONG. BEHIND THE FRONT...DRIER AND COOLER WEATHER WILL BRING TEMPS BACK DOWN CLOSER TO AVERAGE FOR THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:11 PM CDT | River Flood Warning | LCH | Newton | 12 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.